Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at May 12, 2014, 7:14 PM PDT. It took effect at May 13, 2014, 10:00 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 7:14 PM PDT (02:14 UTC)
- In effect from
- May 13, 2014, 10:00 AM PDT
- Expired
- May 16, 2014, 8:00 PM PDT
- In force
- 3 days
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS86 KHNX 130214 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 714 PM PDT MON MAY 12 2014 CAZ295-297-131100- /O.UPG.KHNX.FW.A.0001.140513T1700Z-140516T0300Z/ /O.NEW.KHNX.FW.W.0004.140513T1700Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 714 PM PDT MON MAY 12 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT THURSDAY FOR FOR VERY LOW HUMIDITY AND WIND ON TUESDAY AND FOR VERY LOW HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA FOREST SOUTH OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW RELATIVE RELATIVE HUMIDITY AND WIND...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS FOR AREAS SOUTH OF SEQUOIA PARK. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY... DIMINISHING ON WEDNESDAY AND THURSDAY. * TIMING...FROM 10 AM TUESDAY MORNING THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
13 follow-up statements
332 WWUS86 KHNX 131055 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 355 AM PDT TUE MAY 13 2014 CAZ295-297-131900- /O.CON.KHNX.FW.W.0004.140513T1700Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 355 AM PDT TUE MAY 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THURSDAY FOR FOR VERY LOW HUMIDITY AND WIND ON TUESDAY AND FOR VERY LOW HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA FOREST SOUTH OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY... DIMINISHING ON WEDNESDAY AND THURSDAY. * TIMING...FROM 10 AM TUESDAY MORNING THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
917 WWUS86 KHNX 131844 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1144 AM PDT TUE MAY 13 2014 CAZ295-297-140300- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 1144 AM PDT TUE MAY 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR FOR VERY LOW HUMIDITY AND WIND ON TUESDAY AND FOR VERY LOW HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA FOREST SOUTH OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THROUGH THIS AFTERNOON...DIMINISHING ON WEDNESDAY AND THURSDAY. * TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JDB
545 WWUS86 KHNX 140245 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 745 PM PDT TUE MAY 13 2014 CAZ295-297-141100- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 745 PM PDT TUE MAY 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO THE LOWER TO MID 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
452 WWUS86 KHNX 141121 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 421 AM PDT WED MAY 14 2014 CAZ295-297-141930- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 421 AM PDT WED MAY 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO THE LOWER TO MID 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
613 WWUS86 KHNX 141920 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1220 PM PDT WED MAY 14 2014 CAZ295-297-150330- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 1220 PM PDT WED MAY 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO THE LOWER TO MID 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ANDERSEN
410 WWUS86 KHNX 150325 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 825 PM PDT WED MAY 14 2014 CAZ295-297-151130- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 825 PM PDT WED MAY 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER ELEVATIONS TO THE 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
021 WWUS86 KHNX 150346 CCA RFWHNX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 845 PM PDT WED MAY 14 2014 CAZ295-297-151200- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 845 PM PDT WED MAY 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER ELEVATIONS TO THE 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
645 WWUS86 KHNX 151211 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 511 AM PDT THU MAY 15 2014 CAZ295-297-152015- /O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 511 AM PDT THU MAY 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER ELEVATIONS TO THE 90S BELOW 2000 FEET. * IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
708 WWUS86 KHNX 151636 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 936 AM PDT THU MAY 15 2014 CAZ295-297-160045- /O.EXT.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 936 AM PDT THU MAY 15 2014 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 8 PM PDT FRIDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EAST TO WEST ORIENTED CANYONS AND PASSES. * TIMING...IN EFFECT UNTIL 8 PM FRIDAY. * RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...RANGING FROM THE MID 60S TO LOWER 70S AT THE HIGHER ELEVATIONS TO THE 90S BELOW 2000 FEET. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DURFEE
048 WWUS86 KHNX 160040 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 540 PM PDT THU MAY 15 2014 CAZ295-297-161000- /O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 540 PM PDT THU MAY 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...IN EFFECT UNTIL 8 PM FRIDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO THE MID 90S BELOW 2000 FEET. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MOLINA
340 WWUS86 KHNX 161003 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 303 AM PDT FRI MAY 16 2014 CAZ295-297-161915- /O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 303 AM PDT FRI MAY 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...IN EFFECT UNTIL 8 PM FRIDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT DURING THE DAYTIME WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO THE MID 90S BELOW 2000 FEET. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
885 WWUS86 KHNX 161904 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1204 PM PDT FRI MAY 16 2014 CAZ295-297-170300- /O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 1204 PM PDT FRI MAY 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...IN EFFECT UNTIL 8 PM THIS EVENING. * RELATIVE HUMIDITY...6-10 PERCENT THIS AFTERNOON AND EVENING. * TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO THE MID 90S BELOW 2000 FEET. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
968 WWUS86 KHNX 170250 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 750 PM PDT FRI MAY 16 2014 CAZ295-297-170400- /O.EXP.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 750 PM PDT FRI MAY 16 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS... HUMIDITY ACROSS THE AFFECTED AREAS HAVE INCREASED TO 15 PERCENT AND ABOVE...AND CONTINUE TO RECOVER TO HIGHER VALUES. IN ADDITION ...WIDESPREAD GUSTY WINDS HAVE DIMINISH THIS EVENING TO LOCALIZED AREAS...LOWERING THE THREAT OF RED FLAG CONDITIONS. WHILE DRY CONDITIONS WILL PERSIST...OVERNIGHT RECOVERY WILL CONTINUE TO IMPROVE. THEREFORE...THE RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL BE ALLOWED TO EXPIRE AT 8 PM PDT. $$ MOLINA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at May 12, 1:02 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 12, 1:02 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
102 PM PDT MON MAY 12 2014
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A WARMING TREND
ALONG WITH LIGHTER WINDS. MUCH ABOVE NORMAL TEMPERATURES BEGINNING
TUESDAY AND CONTINUING THROUGH THE UPCOMING WEEK.
&&
.DISCUSSION...
EPAC RIDGE IS IN PLACE OFF THE COAST AND WILL BE BUILDING IN OVER
THE AREA THROUGH THE WEEK. TEMPS ARE ALREADY UP 5 TO 10 DEGREES
FROM THIS TIME YESTERDAY AND ARE EXPECTED TO CLIMB 15 TO 20
DEGREES ABOVE NORMAL BY THURSDAY. DETERMINISTIC MODEL RUNS TODAY
HAVE BEEN STEADY FROM PREVIOUS FORECAST AND BIAS CORRECTED
CONSENSUS GUIDANCE IS GIVING THE VALLEY WIDESPREAD 100'S ON
THURSDAY. WE FEEL CONFIDENT THAT WE WILL SEE TRIPLE DIGITS IN THE
SJV WED AND THURSDAY.
WE HAVE ISSUED A FIRE WEATHER WATCH FOR THE KERN COUNTY MOUNTAINS
AND THE TULARE COUNTY MOUNTAINS OVER SNF AND SOUTH OF SEQUOIA
NATIONAL PARK. WE ARE EXPECTING RH VALUES TO DROP AT OR BELOW 10
PERCENT FOR 8 TO 10 HOURS ON TUESDAY AND 10 TO 12 HOURS WEDNESDAY
AND AGAIN ON THURSDAY. WE WILL SEE SOME RH RECOVERY AT NIGHT BUT
NOT SIGNIFICANT ENOUGH TO ALLOW FUELS TO RECOVER. KERN COUNTY
OFFICIALS INDICATED THAT IT IS VERY DRY IN THE MOUNTAINS AND FEEL
THAT THE WATCH IS WARRANTED. WE ALSO SPOKE WITH OFFICIALS IN THE
SEQUOIA NATIONAL FORREST AND THEY CONCURRED ABOUT THE VERY DRY
CONDITIONS.
WE ARE ALSO LOOKING AT STRONG EASTERLY WINDS ON TUESDAY ACROSS THE
KERN COUNTY MOUNTAINS. WE REFER TO THIS KIND OF WIND EVENT AS THE
SANTA ARVINS. IT IS AN EXTENSION OR OVERFLOW OF THE MORE
RECOGNIZABLE EVENT IN SOCAL KNOWN AS THE SANTA ANA WINDS. THESE
EAST TO SOUTHEAST WINDS ARE GENERALLY ASSOCIATED WITH STRONG
OFFSHORE FLOW BEHIND A COLD FRONT. IT WILL BE MARGINAL FOR A WIND
ADV AT THIS MOMENT BUT MAY NEED TO BE UPDATED AS WE GET CLOSER TO
THE EVENT.
TEMPERATURES WILL BE A CONCERN THIS WEEK AS WE FLIRT WITH TRIPLE
DIGIT HEAT IN THE SJV. GUIDANCE HAS BEEN CONSISTENT WITH THE
TEMPERATURE FORECAST AND CONFIDENCE REMAINS HIGH. THE UPPER RIDGE
WILL TRY TO BREAK DOWN LATE IN THE WEEK AS A CLOSED LOW CENTER
WILL MOVE INTO THE PAC NW. WE WILL SEE A MARINE ARI INTRUSION ON
FRIDAY NIGHT AND INTO SATURDAY WITH COOLER TEMPS SPREADING ACROSS
THE SJV SATURDAY AND SUNDAY. WE WILL SEE EVEN MORE COOLING
SYNOPTICALLY AS THE UPPER TROUGH MOVES IN THE FROM THE NORTH ON
MONDAY.
GFS AND ECM ARE IN DECENT AGREEMENT WITH THE COOL DOWN THIS
UPCOMING WEEKEND AND BREEZY CONDITIONS ARE EXPECTED ACROSS THE SJV
AND ESPECIALLY INTO THE KERN COUNTY MOUNTAINS AND DESERT REGIONS
AS STRONG NW FLOW SETS UP OVER THE REGION BY MONDAY.
&&
.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS THE AREA FOR THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 05-12 100:1987 54:1998 68:1987 42:1907
KFAT 05-13 103:1976 64:1998 66:1987 43:1951
KFAT 05-14 102:1972 64:1957 66:1996 43:1955
KBFL 05-12 103:1976 60:1998 70:1909 41:1908
KBFL 05-13 107:1976 65:1998 74:1976 34:1907
KBFL 05-14 102:1979 64:1949 72:1976 40:1918
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH THURSDAY EVENING
CAZ095-097.
&&
PUBLIC...JDB
AVN/FW...DUDLEY
SYNOPSIS...PJ
WEATHER.GOV/HANFORDNearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.